# SDR CHQA200700077

- Difficulty date: November 11, 2007
- Submitted: November 13, 2007
- Operation: Air carrier
- Aircraft: N266SK
- Make and model: Emb EMB-145LR
- Aircraft serial: 145241
- Aircraft time: 19,493 hours, 15,461 cycles
- Engine: Allsn AE3007A
- Engine time: 19,860 hours, 15,438 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Part number: AE3007A1P
- Part serial: CAE311506
- Condition: Odor
- Location: Nr 2
- Part time: 17,549 hours, 14,760 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: B, J
- Precautionary procedure: A

## Discrepancy

CLE TO DCA - AFTER ROTATION DEPARTING CLE, CREW RECEIVED "LANDING GEAR AIR/GND FAIL" EICAS MESSAGE.  ONCE POSITIVE CLIMB RATE WAS ESTABLISHED, THE LANDING GEAR WOULD NOT RETRACT.  THE LANDING GEAR HANDLE WOULD NOT MOVE, SO THE GEAR WAS LEFT DOWN AND LOCKED.  ONCE CLIMB THRUST WAS APPLIED A "LAV SMOKE" EICAS MESSAGE APPEARED ACCOMPANIED BY THE LAVATORY SMOKE ALARM IN THE CABIN.  THE FLIGHT ATTENDANT REPORTED SMELLING AN ODOR OF SOMETHING HOT.  AT THIS POINT AN EMERGENCY WAS DECLARED AND THE AIRCRAFT PREPARED TO RETURN TO FIELD.  AFTER THREE OR FOUR MINUTES THE EICAS MESSAGE AND SMOKE ALARM STOPPED AND THE ODOR DISAPPEARED.  THE APPROPRIATE QRH CHECKLISTS WERE FOLLOWED FOR AIR/GROUND FAIL AND CABIN SMOKE.  THE AIRCRAFT THEN LANDED WITHOUT INCIDENT.  MAINTENANCE INTERROGATED THE CMC FOR FAULT MESSAGES AND FOUND A CMC MESSAGE FOR A PROX SWITCH FAILURE.  USING A BREAKOUT BOX, THE FAULT WAS TRACED TO A FAILED PROX SWITCH IN THE NOSE LANDING GEAR.  AFTER REPLACING THE FAULTY PROX SWITCH, THE LANDING GEAR SYSTEM OPERATED NORMALLY.  THE AIRCRAFT ENGINES WERE RUN UP TO INVESTIGATE THE ODOR, BUT NO FURTHER SIGNS WERE FOUND AND THE AIRCRAFT WAS FERRIED TO CMH FOR FURTHER TROUBLE SHOOTING.  IN CMH, MAINTENANCE PULLED THE BLEED TUBES ON THE NR 2 ENGINE AND NOTICED A STRONG SMELL OF OIL FROM THE BLEED TUBES.  THE NR 2 ENGINE WAS CHANGED AS A RESULT.
